zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Almost conservation law and global rough solutions to a nonlinear Davey-Stewartson equation. (English) Zbl 1092.35013
An almost conservation law is proved to obtain global-in-time well-posedness for the nonlinear Davey-Stewartson equation in $H^s({\Bbb R^2})$ and $s>4/7$. The Davey-Stewartson (D-S) systems model the evolution of weakly nonlinear water waves that travel predominantly in one direction, but in which the wave amplitude is modulated slowly in two horizontal. They read in dimensionless form as a system for the (complex) amplitude $u=u(x,y,t)$ and for the (real) mean velocity potential $v=v(x,y,t)$ as $$iu_t +\sigma u_{xx} +u_{yy} =\lambda \vert u\vert ^2u+\mu uv_x , \qquad v_{xx} +\nu v_{yy} =(\vert u\vert ^2 )_x.$$ The four parameters $\sigma ,\lambda ,\mu $ and $\nu $ are real, can assume both signs, and $\sigma ,\lambda $ have been normalised in such a way that $\vert \sigma\vert =\vert \lambda\vert =1$. These systems can be classified as elliptic-elliptic, elliptic-hyperbolic, hyperbolic-elliptic and hyperbolic-hyperbolic according to the respective sign of $(\sigma,\nu)$: $(+,+),\;(+,-),\;(-,+)$ and $(-,-)$. Note however that the last possibility does not seem to occur in the context of water waves. In this paper the authors study the Cauchy problem of the following elliptic-elliptic D-S systems $(\sigma =\lambda =1$ and $\nu >1)$: $$iu_t +\Delta u=\vert u\vert ^2u+\mu uv_{x_1 } ,\qquad v_{x_1 x_1 } +\nu v_{x_2 x_2 } =(\vert u\vert ^2)_{x_1 },$$ where $v_{x_1 } =E(\vert u\vert ^2), \quad E(\varphi )=F^{-1}({\frac{\xi _1^2 }{\xi _1^2 +\nu \xi _2^2 }})F(\varphi)$ and with $u(x,0)=u_0 ( x )\in H^s(\bbfR^2)$ as initial value. Here $H^s(\Bbb R^2)$ denotes the usual inhomogeneous Sobolev space. It is known that the initial value problem is well possed locally in time when $s > 0$. Energy conservation and the local-in-time theory immediately imply global-in-time well-posedness of this problem for data in $H^s(\Bbb R^2)$ when $s>1$. The obvious impediment to claiming global-in-time solutions in $H^s,$ with $0<s<1$, is lake of any applicable conservation law. The authors use Tao’s method. In this “almost conservation law” approach, one controls the growth in time of a rough solution by monitoring the energy of a certain smoothed out version of the solution. It can be shown that the energy of the smoothed solutions is almost conserved as time passes, and controls the solutions sub-energy Sobolev norm.

MSC:
35B40Asymptotic behavior of solutions of PDE
35Q55NLS-like (nonlinear Schrödinger) equations
WorldCat.org
Full Text: DOI
References:
[1] Guo, B.; Wang, B.: The Cauchy problem for Davey -- Stewartson systems. Comm. pure appl. Math. L 2, 1477-1490 (1999) · Zbl 1026.35096
[2] Wang, B.; Guo, B.: The Cauchy problem and the existence of scattering for the generalized Davey -- Stewartson equations. Chinese sci. (A) 44, 994-1002 (2001) · Zbl 0997.35092
[3] Bergh, J.; Löfström, J.: Interpolation spaces. (1976) · Zbl 0344.46071
[4] Shen, C.: The global wellposedness and scattering of the generalized Davey -- Stewartson equation. J. partial differential equations 17, 89-96 (2004) · Zbl 1051.35004
[5] Cazenave, T.; Weissler, F. B.: The Cauchy problem for critical nonlinear Schrödinger equations in hs. Nonlinear anal. 14, 807-836 (1990) · Zbl 0706.35127
[6] Cazenave, T.; Weissler, F. B.: The Cauchy problem for the nonlinear Schrödinger equation in H1. Manuscripta math. 61, 477-494 (1988) · Zbl 0696.35153
[7] Keel, M.; Tao, T.: Endpoint Strichartz estimates. Amer. J. Math. 120, 955-980 (1998) · Zbl 0922.35028
[8] Bourgain, J.: Refinements of Strichartz’s inequality and applications to 2D-NLS with critical nonlinear. Internat. mat. Res. notices 5, 253-283 (1998) · Zbl 0917.35126
[9] Davey, A.; Stewartson, K.: On three dimensional packets of surface waves. Proc. roy. Soc. ser. A 338, 101-110 (1974) · Zbl 0282.76008
[10] Kenig, C.; Ponce, G.; Vega, L.: A bilinear estimate with applications to the KdV equation. J. amer. Math. soc. 9, 573-603 (1996) · Zbl 0848.35114
[11] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T.: Almost conservation laws and global rough solution to a nonlinear Schrödinger equation. Math. res. Lett. 9, 1-24 (2002) · Zbl 1152.35491